Silence Has Not Been Golden

I’ve been kinda quiet for a while now. To be 100% honest, I thought I ‘d finally and totally flipped my lid! I’ve been feeling terribly depressed and strangely manic at the same time. Huh? I know I thought the same thing. That’s why I thought I’d lost the bit of sanity that I had. I’d wake depressed, down on life in general, only seeing the uselessness off continuing on the pig path of life. But there would be some creepy mania mixed in…. I listed and categorized all the TV shows previewing this month and programmed the VCR. Depression usually means sofa here I come. Flipping between naps and declining circles of thought. But instead, I was glue to the sofa with my tablet, flipping between researching the declining thoughts and chores that I’d forget almost as soon as I’d stand up.

I am agitated and snippy. Every little thing gets disproportionately under my skin. A stark contrast to my usual 60’s “live and let live” approach on life. I’ve got the shakes and major headaches. I don’t sleep and have no appetite. And get this, some times I can’t form coherent sentences. Crazy! Right?

So after about three weeks of this, with great reluctance, anxiety and fear, I went to my Doctor.  I sat in the waiting room scared to death that he would confirm that the “camel’s last straw had broken” and that I need to be hospitalized again.  Long moments later, after I’d done the last walk to his office and choked out the story of the last few weeks, I sat and waited as he jotted in his folder.  “Welcome to Mixed Episodes” he said.  Luckily my doctor has a great sense of humor and a nice smile.  So the statement fell lightly on my ears.  After it settled, I started the barrage of questions.

Here is what I learned.  I, have only taken a short vacation from my normal, abnormal ups and downs.  Triggered by stress, my moods are really happening at the same time. I have not lost it.   And with the help of a drug called Abilify and the removal of the stress, I can get past this.  Sounds simple, right?

Wrong!  Taking a new medication isn’t really a big deal.  But the removal of the stress is monumental.  If anything, over the next few months the stress will be increasing.  All of you can relate to the economic, job and family stresses we have.  Well mine are getting ready to peak.  So does that mean that this mixed mood stuff is going to last till then? months?  What is a girl to do?

Advertisements

4 Comments (+add yours?)

  1. Mountain Missy
    Jul 12, 2012 @ 14:38:02

    Hey, new reader here but I wanted to weigh in on how you’re feeling…I’ve had the same ups and downs and my doc prescribed Abilify for me also. It was the most horrible experience of my life, worse than the depression I think. It left me with more anxiety than I could bear. I’ve since left the drugs behind and have taken to a more simplified approach of gratitude and mindfulness. I wish you the best of luck on your journey and hope you feel so much better SOONER rather than later. 🙂 Much love and hugs, Melissa

    Reply

    • nol2me
      Jul 12, 2012 @ 14:53:22

      Thanks for your experience. My swings are so bad, I’m not sure I could go all natural. But I do try to keep drugs to a minimum and use diet, exercise and other natural approaches as much as possible. I’ll be cautious of the Abilify. Thanks again.

      Reply

      • Mountain Missy
        Jul 12, 2012 @ 15:06:29

        Oh yes, by all means, some people need meds to regulate themselves but maybe eventually, a holistic way will work for you too. Abilify can be a great, wonder drug, just not for me. Best of luck!! I’ll keep reading.. 🙂

  2. Gledwood
    Jul 13, 2012 @ 14:20:44

    I don’t know whether I’ve had a mixed state or if it was “ultra-rapid cycling” … mood changes like you wouldn’t believe from catatonically depressed to manic and foaming over with babble… I’ve also felt high and low at the same time, but usually when that happened I was basically manic but in a weird mood. Hey you know there is a condition called Manic Stupor… have you ever had that? Have you ever met anyone who’s had it??
    There’s meant to be some good medications specifically for mixed states by the way so if this thing of yours becomes a bit more regular than you’d like maybe your doc would change your meds for you.
    Take care 🙂

    Reply

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: